Advanced Search
Article Contents
Article Contents

Minimal collision arcs asymptotic to central configurations

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • We are concerned with the analysis of finite time collision trajectories for a class of singular anisotropic homogeneous potentials of degree $ -\alpha $, with $ \alpha\in(0,2) $ and their lower order perturbations. It is well known that, under reasonable generic assumptions, the asymptotic normalized configuration converges to a central configuration. Using McGehee coordinates, the flow can be extended to the collision manifold having central configurations as stationary points, endowed with their stable and unstable manifolds. We focus on the case when the asymptotic central configuration is a global minimizer of the potential on the sphere: our main goal is to show that, in a rather general setting, the local stable manifold coincides with that of the initial data of minimal collision arcs. This characterisation may be extremely useful in building complex trajectories with a broken geodesic method. The proof takes advantage of the generalised Sundman's monotonicity formula.

    Mathematics Subject Classification: Primary: 70F16, 70G75; Secondary: 70F10, 70F15, 37C70.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The local stable manifold characterized in Remark 3.3

  • [1] A. Ambrosetti and V. Coti Zelati, Periodic solutions of singular Lagrangian systems, Progress in Nonlinear Differential Equations and their Applications, 10, Birkhäuser Boston Inc., Boston, MA, 1993. doi: 10.1007/978-1-4612-0319-3.
    [2] V. Arnol'd, Mathematical Methods of Classical Mechanics, vol. 60 of Graduate Texts in Mathematics, Springer-Verlag, New York, [1989], Translated from the 1974 Russian original by K. Vogtmann and A. Weinstein, Corrected reprint of the second (1989) edition. doi: 10.1007/978-1-4757-2063-1.
    [3] V. Barutello, G. Canneori and S. Terracini, Symbolic dynamics for the anisotropic $N$-centre problem, in preparation, 2020.
    [4] V. Barutello, D. Ferrario and S. Terracini, On the singularities of generalized solutions to $n$-body-type problems, Int. Math. Res. Not. IMRN, 2008, Art. ID rnn 069, 78pp.
    [5] V. Barutello, X. Hu, A. Portaluri and S. Terracini, An Index theory for asymptotic motions under singular potentials, preprint 2018, arXiv: 1705.01291.
    [6] V. BarutelloS. Terracini and G. Verzini, Entire minimal parabolic trajectories: The planar anisotropic Kepler problem, Arch. Ration. Mech. Anal., 207 (2013), 583-609.  doi: 10.1007/s00205-012-0565-9.
    [7] V. BarutelloS. Terracini and G. Verzini, Entire parabolic trajectories as minimal phase transitions, Calc. Var. Partial Differential Equations, 49 (2014), 391-429.  doi: 10.1007/s00526-012-0587-z.
    [8] A. BoscagginW. Dambrosio and D. Papini, Parabolic solutions for the planar $N$-centre problem: Multiplicity and scattering, Ann. Mat. Pura Appl. (4), 197 (2018), 869-882.  doi: 10.1007/s10231-017-0707-7.
    [9] A. BoscagginW. Dambrosio and S. Terracini, Scattering parabolic solutions for the spatial $N$-centre problem, Arch. Ration. Mech. Anal., 223 (2017), 1269-1306.  doi: 10.1007/s00205-016-1057-0.
    [10] R. Devaney, Collision orbits in the anisotropic Kepler problem, Invent. Math., 45 (1978), 221-251.  doi: 10.1007/BF01403170.
    [11] R. Devaney, Singularities in classical mechanical systems, in Ergodic Theory and Dynamical Systems, I (College Park, Md., 1979–80), vol. 10 of Progr. Math., Birkhäuser Boston, Mass., 1981,211–333. doi: 10.1007/978-1-4899-6696-4_7.
    [12] R. Devaney, Blowing up singularities in classical mechanical systems, Amer. Math. Monthly, 89 (1982), 535-552.  doi: 10.1080/00029890.1982.11995493.
    [13] D. Ferrario and S. Terracini, On the existence of collisionless equivariant minimizers for the classical $n$-body problem, Invent. Math., 155 (2004), 305-362.  doi: 10.1007/s00222-003-0322-7.
    [14] M. Gutzwiller, The anisotropic Kepler problem in two dimensions, J. Mathematical Phys., 14 (1973), 139-152.  doi: 10.1063/1.1666164.
    [15] M. Gutzwiller, Bernoulli sequences and trajectories in the anisotropic Kepler problem, J. Mathematical Phys., 18 (1977), 806-823.  doi: 10.1063/1.523310.
    [16] M. Gutzwiller, Periodic orbits in the anisotropic Kepler problem, in Classical Mechanics and Dynamical Systems (Medford, Mass., 1979), vol. 70 of Lecture Notes in Pure and Appl. Math., Dekker, New York, 1981, 69–90.
    [17] M. Hirsch, S. Smale and R. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Third edition, Elsevier/Academic Press, Amsterdam, 2013. doi: 10.1016/C2009-0-61160-0.
    [18] X. Hu and G. Yu, An index theory for zero energy solutions of the planar anisotropic kepler problem, Communications in Mathematical Physics, 361 (2018), 709-736.  doi: 10.1007/s00220-018-3184-y.
    [19] N. Hulkower and D. Saari, On the manifolds of total collapse orbits and of completely parabolic orbits for the $n$-body problem, J. Differential Equations, 41 (1981), 27-43.  doi: 10.1016/0022-0396(81)90051-6.
    [20] A. Knauf, Mathematical Physics: Classical Mechanics, vol. 109 of Unitext, Springer-Verlag, Berlin, 2018, Translated from the 2017 second German edition by Jochen Denzler. doi: 10.1007/978-3-662-55774-7.
    [21] E. Maderna and A. Venturelli, Globally minimizing parabolic motions in the Newtonian $N$-body problem, Arch. Ration. Mech. Anal., 194 (2009), 283-313.  doi: 10.1007/s00205-008-0175-8.
    [22] R. McGehee, Triple collision in the collinear three-body problem, Invent. Math., 27 (1974), 191-227.  doi: 10.1007/BF01390175.
    [23] R. McGehee, Double collisions for a classical particle system with nongravitational interactions, Comment. Math. Helv., 56 (1981), 524-557. 
    [24] R. MoeckelR. Montgomery and A. Venturelli, From brake to syzygy, Arch. Ration. Mech. Anal., 204 (2012), 1009-1060.  doi: 10.1007/s00205-012-0502-y.
    [25] K. Sundman, Mémoire sur le problème des trois corps, Acta Math., 36 (1913), 105-179.  doi: 10.1007/BF02422379.
    [26] G. Teschl, Ordinary Differential Equations and Dynamical Systems, vol. 140 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 2012. doi: 10.1090/gsm/140.
    [27] A. Wintner, The Analytical Foundations of Celestial Mechanics, Princeton Mathematical Series, v. 5, Princeton University Press, Princeton, N. J., 1941.
  • 加载中



Article Metrics

HTML views(1265) PDF downloads(267) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint